Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Pregnant and taking estrogen patch. Cramps in stomach after eating. What to do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1649 Questions
I am 5 weeks pregnant. currently i am on an estrogen patch and my progestrone was increased last week to 2x per day. Last week every time i ate, right after i would have to run to the bathroom with stomach cramps like I had to poop. I did. It came out soft and sometimes watery. I loaded up on water so i wouldnt dehydrate and started eating toast, bananas and rice, broth for past few days. I am not pooping as much but after I eat..maybe about and hour to two hours i get the cramps like I have to go. lately only a little has come out or nothing. Its getting to be very frustrating and not sure what else I can do
Posted Mon, 28 Oct 2013 in General Health
Answered by Dr. Lohit K 1 hour later
Brief Answer:
Relax, electrolyte drinks & fibre diet. Consult

Detailed Answer:
Hi thanks for using XXXXXXX
First of all I like to congratulate you for being pregnant.

Relax. You are right in hydrating your self well. Have electrolyte drinks and coconut water to replenish any electrolyte imbalance. Have food XXXXXXX in fibers. This will help in reducing cramps and normalize the bowel movements.

In early pregnancy the cramps and increased bowel movements may be present in few individuals and no need to worry for it as it won't affect the fetus or the pregnancy. This will be normalized in time without any medication.

I will be concerned if you suffer from fever, blood or mucous in stool, more than 5-6 episodes of loose watery stools as these indicates infection and requires antibiotics/other drugs for its management.. Otherwise no need to worry.

Since you are on estrogen patch and progesterone was increased last week I advice you to consult your once for examination and get done TV USG once.

I hope this information has been both informative and helpful for you. Feel free to ask if any related query and I will be glad to answer them. If you like my answers kindly rate it, and write a review as well.
Wish you a very happy life and good health.

Above answer was peer-reviewed by
Follow-up: Pregnant and taking estrogen patch. Cramps in stomach after eating. What to do? 5 minutes later
I have no fever. Stools are soft still as I just went. Do you think activia would help? So its not gastroenteritis? I'm on patch for one more day. Progesterone till my dr says to stop. I'm a high risk pregnancy. What foods do you suggest? I've been on bananas, rice, both and toast. I started yogurt yesterday. I am going to bathroom three times a day and sometimes only a little stool comes out! Thanks for your help
Answered by Dr. Lohit K 1 hour later
Brief Answer:
green leafy vegetables.pulses.banana.yogurt.rice

Detailed Answer:
Hi. Thanks for the follow up query.

You can have banana, green leafy vegetables, pulses and yogurt. These will help in bulk formation and regilarize your bowel movements and reduce cramps.

Also there will be gastrocolic reflex which will cause feeling of bowel movements after every meal. So try to avoid going toilet and regularize and reduce the frequency of visiting toilet. Thus will help you.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor